MAUDE Adverse Event Report: ERIKA DE REYNOSA, S.A. DE C.V. STERILE STAY SAFE CAP; SET, ADMINISTRATION, FOR PERITONEAL DIALYSIS, DISPOSABLE

ERIKA DE REYNOSA, S.A. DE C.V. STERILE STAY SAFE CAP; SET, ADMINISTRATION, FOR PERITONEAL DIALYSIS, DISPOSABLE
Catalog Number 050-95012
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Abdominal Pain (1685); Peritonitis (2252); Abdominal Cramps (2543)
Date of Event 06/14/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a peritoneal dialysis (pd) patient was diagnosed with a staphylococcus aureus and peritonitis infection.Follow-up with the patient¿s pd registered nurse (pdrn) revealed the patient presented to the outpatient home dialysis clinic on 14/jun/2024 with complaints of abdominal pain, abdominal cramping, and cloudy peritoneal effluent fluid.A peritoneal effluent fluid culture and cell count (wbc = 412 u/l, neutrophils = 85%) were collected, and the patient was diagnosed with peritonitis.The patient was treated as an outpatient with intraperitoneal (ip) vancomycin 2000 mg every 5 days, and fortaz 2000 mg daily for 21 days.The patient¿s peritoneal effluent culture result returned positive for staphylococcus aureus on 19/jun/2024, and the patient¿s vancomycin and fortaz were discontinued and replaced with cefazolin 2000 mg daily for 21 days.The patient is recovering from the serious adverse events and continues to undergo ccpd therapy at home utilizing the same liberty select cycler without reported issue.The pdrn attributed causality to a touch contamination event, as the patient reported experiencing difficulty opening the stay-safe-cap packaging and touched the caps¿ threading in the process.Per the pdrn, the events were not caused by any fresenius product(s) and/or device(s) deficiency or malfunction.However, the pdrn expressed concern regarding the strength required to open the packaging could lead to similar events given the patient population.

Brand Name
STERILE STAY SAFE CAP
Common Device Name
SET, ADMINISTRATION, FOR PERITONEAL DIALYSIS, DISPOSABLE
Manufacturer (Section D)
ERIKA DE REYNOSA, S.A. DE C.V.
mike allen #1331
parque industrial reynosa
reynosa 88780
MX  88780
MDR Report Key19666902
Report Number3023981687-2024-00177
Device Sequence Number6624280
Product Code KDJ
UDI-Device Identifier00840861100835
UDI-Public00840861100835
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K083542
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Importer
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 07/03/2024
Report Date (Section F) 07/03/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Catalogue Number050-95012
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date06/27/2024
Device AgeMO
Event Location Home
Date Report to Manufacturer07/03/2024
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date07/03/2024
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DELFLEX PD FLUID; LIBERTY CYCLER SET ; LIBERTY SELECT CYCLER
Outcome Attributed to Adverse Event Required Intervention;
Patient Age31 YR
Patient SexFemale
Patient Weight106 KG
Date Report Sent to FDA07/03/2024